zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Optimal harvesting for a nonlinear age-dependent population dynamics. (English) Zbl 0980.92027
Summary: We investigate an optimal harvesting problem for nonlinear age-dependent population dynamics. Existence and uniqueness of a positive solution for the model are demonstrated. The structure of the solution is also investigated. We establish the existence of the optimal control and the convergence of a certain fractional step scheme. For some approximating problems we obtain the optimal controllers in feedback form via the dynamic programming method.

92D25Population dynamics (general)
49N90Applications of optimal control and differential games
49J20Optimal control problems with PDE (existence)
Full Text: DOI
[1] Aniţa, S.: Approximating linear optimal control problems via Trotter formula. Nonlinear anal. 12, 375-388 (1988) · Zbl 0645.49018
[2] S. Aniţa, M. Iannelli, M.-Y. Kim, E.-J. Park, Optimal harvesting for periodic age-dependent population dynamics, SIAM J. Appl. Math. · Zbl 0935.92030
[3] Arnâutu, V.: Numerical results for product formula approximation of Hamilton--Jacobi equations. Intern. J. Comput. math. 57, 75-82 (1995) · Zbl 0848.49018
[4] Barbu, V.: A product formula approach to nonlinear optimal control problems. SIAM J. Control. optim. 26, 497-520 (1988) · Zbl 0722.49009
[5] Barbu, V.: Mathematical methods in optimization of differential systems. (1994) · Zbl 0819.49002
[6] Barbu, V.; Iannelli, M.: Approximating some non-linear equations by a fractional step scheme. Diff. integral eqs. 6, 15-26 (1993) · Zbl 0773.34047
[7] Brokate, M.: Pontryagin’s principle for control problems in age-dependent population dynamics. J. math. Biol. 23, 75-101 (1985) · Zbl 0599.92017
[8] Busenberg, S.; Iannelli, M.: Separable models in age-dependent dynamics. J. math. Biol. 22, 145-173 (1985) · Zbl 0574.92025
[9] Dolcetta, C.: On a discrete approximation of the Hamilton--Jacobi equation of dynamic programming. Appl. math. Optim. 10, 367-377 (1983) · Zbl 0582.49019
[10] Crandall, M. G.; Lions, P. L.: Two approximations of solutions of Hamilton--Jacobi equations. Math. comput. 43, 1-19 (1984) · Zbl 0556.65076
[11] Gurtin, M. E.; Maccamy, R. C.: Some simple models for nonlinear age-dependent population dynamics. Math. biosci. 43, 199-211 (1979) · Zbl 0397.92025
[12] Gurtin, M. E.; Murphy, L. F.: On the optimal harvesting of age-structured populations: some simple models. Math. biosci. 55, 115-136 (1981) · Zbl 0467.92017
[13] Gurtin, M. E.; Murphy, L. F.: On the optimal harvesting of persistent age-structured populations. J. math. Biol. 13, 131-148 (1981) · Zbl 0466.92021
[14] Iannelli, M.: Mathematical theory of age-structured population dynamics. Applied mathematics monographs-C.N.R. 7 (1995)
[15] Murphy, L. F.; Smith, S. J.: Optimal harvesting of an age-structured population. J. math. Biol. 29, 77-90 (1990) · Zbl 0737.92025
[16] Webb, G.: Theory of nonlinear age-dependent population dynamics. (1985) · Zbl 0555.92014